Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 24, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Sep 24, 2021, 4:01 PM EDT for Monroe County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2021, 4:01 PM EDT (20:01 UTC)
Expired
Sep 24, 2021, 4:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Monroe County, FL

The radar

The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS82 KMFL 242001
SPSMFL

Special Weather Statement
National Weather Service Miami FL
401 PM EDT Fri Sep 24 2021
 
FLZ069-070-073-075-242045-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Inland Miami-Dade County FL-
401 PM EDT Fri Sep 24 2021

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 445 PM EDT...

At 401 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of Big Cypress National Preserve, or 13 miles northeast of
Chokoloskee. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Wilderness Waterway,
Loop Road Ee Center, Big Cypress National Preserve and Dade-Collier
Training Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2584 8139 2605 8115 2588 8076 2557 8114
TIME...MOT...LOC 2001Z 316DEG 3KT 2590 8116 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 24, 2:49 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 24, 2:49 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
249 PM EDT Fri Sep 24 2021

...One More Day of Wet Wetter Before Drier Conditions Late This
Weekend Into Early Next Week...

...Increase Risk Of Rip Currents East Coast Beaches Of South
Florida this Weekend Into Next Week...

.SHORT TERM...

Through Saturday:

A weak quasi-stationary frontal boundary lounging across the Lake Okeechobee
Region will keep a tight moisture gradient across South FL. Just to show this
gradient, MFL’s 24/12Z sounding measured a PW of 2.04 inches whereas TBW and
JAX measured 1.53 inches and 0.83 inches, respectively. I don’t know about
you but I much rather see the lower humidities and drier weather that the
northern portions of the state get to experience. To put these excessive PW’s
into perspective, the moving average for MFL is 1.70 inches. With that said,
based off this morning’s sounding, South FL is running close to the 90th
percentile in respect to the climatological normal. Another day with very
weak steering flow, though has a subtle west component. Thus, scattered to
numerous showers and thunderstorms are forecast across South FL today,
especially during the afternoon hours. Highest chances will shift from west
to east, with the Gulf Coast seeing late morning/early afternoon activity
and the east coast seeing early afternoon/early evening activity. Due to
the aforesaid weak steering flow, slow storm motion is expected along with
the increased potential for locally heavy rainfall and flooding. Aside
from hydro concerns, lightning and gusty winds are possible with the
stronger storms this afternoon. Convection should diminish overnight with
activity generally flaring up over the warm Gulf Stream waters in the
Atlantic.

Not much change in the forecast going into Saturday. A copy and paste of
Friday’s forecast can be inserted for Saturday. One small difference is
that the low-level flow will transition to more of a northeasterly flow,
except for the Gulf Coast where southwesterly winds will develop once the
Gulf Breeze pushes inland by the afternoon hours. Weak steering flow with
a subtle westerly component once again Saturday, favoring the east coast
for scattered to numerous showers and thunderstorms during the afternoon
through early evening hours. Models suggest a pre-frontal trough dragging
across northern areas of the CWA Saturday, more so across Palm Beach County
and the Lake Region. The areas closest to the trough may see slightly more
enhanced convection due to increased instability. Main hazards once again
related to hydro, though with drier air nosing its way into northern areas
of the CWA, an isolated damaging wind gust cannot entirely be ruled out.

Temperatures near average for this time of year, with highs in the mid to
upper 80s. Heat indices in the mid to upper 90s areawide.

.LONG TERM...

Late This Weekend...
A stationary front over the Lake Okeechobee region on Saturday
will move southward through South Florida on Sunday, as the mid to
upper level trough moves eastward from the Tennesee valley into
the Mid Atlantic States. This will allow for the steering flow to
become more northerly over South florida allowing for drier air to
work into the region. Therefore, POPs on Sunday will be in the
slight chance over the northern areas with low end chance POPs
over the southern areas. The threat of storms will mainly be over
the southern areas on Sunday ahead of the front.

Early Next Week...
The weather pattern across the United States will become a blocky
pattern with a over the Western United States and the Eastern
United States with the mid to upper ridge over the Central United
States. There will also be a surface high over Northern Florida
during this time frame. This will allow for the surface winds to
be from the northeast direction with speeds becoming moderate to
breezy at times. The mid to upper levels will also remain dry during
this time. Therefore, most of South Florida will remain dry except
for the eastern areas where isolated showers will be moving into
the area from the Atlantic waters.

Middle to End of Next Week...
The long range models are showing an mid to upper level low
breaking off from the mid to upper level trough over the eastern
United States and regorating back into the Southeastern United
States. This will allow for deeper moisture to work back into
South Florida during this time and bring back scattered showers
and even a few thunderstorms.

The long range models are showing Hurricane Sam turning toward the
Northern Atlantic waters and keeping the system away from South
Florida at this time. Please continue to monitor the the latest
information from the Hurricane Center on Hurricane Sam through
this weekend into next week.

&&

.AVIATION(18Z TAFS)...

Northeast winds are anticipated for most areas this afternoon with
the exception of along the Gulf coast where a sea breeze will turn
winds westerly around 19Z. Scattered to numerous showers and
thunderstorms expected through the early evening hours. Temporary
lower ceilings and visibilities are possible should a storm impact
any particular airfield. Quiet tonight with light and variable
winds, with similar weather returning for tomorrow.

&&

.MARINE...

Surface winds will begin to shift to a more northeasterly direction
as high pressure sets up over the mid-south states this weekend. A
light to moderate northeasterly fetch and building (northeasterly)
long period swell can be expected. That said, conditions should
remain at or below cautionary headline thresholds. Additionally,
locally higher winds and seas are possible near convection through
the weekend.

&&

.BEACHES...

A building long period swell across the Atlantic waters will allow
for an elevated risk of rip currents into the upcoming weekend,
especially along the Palm Beaches. Moderate northeasterly winds
this weekend into next week will also elevated risk for rip
currents for rest of the east coast beaches of South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  89  75  89 /  40  60  30  50
West Kendall     74  90  74  90 /  40  60  30  50
Opa-Locka        75  89  75  89 /  40  60  30  50
Homestead        74  89  74  88 /  40  60  30  50
Fort Lauderdale  76  88  76  88 /  50  60  30  40
N Ft Lauderdale  77  88  76  88 /  50  60  30  40
Pembroke Pines   75  88  75  88 /  40  60  30  40
West Palm Beach  75  88  75  88 /  40  60  20  30
Boca Raton       76  87  75  87 /  40  60  30  40
Naples           75  89  74  89 /  40  50  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Saturday...Fell
Aviation/Beaches/Marine...SPM
Saturday Night through Friday...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 24, 9:24 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
924 AM EDT Fri Sep 24 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
924 AM EDT Fri Sep 24 2021

...Localized Flooding Possible Today...
...Moderate Risk of Rip Currents Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms will
be possible, especially across the interior and east coast this
afternoon and evening. Heavy rainfall, lightning, and gusty winds are
the primary hazards.

Flooding: Localized flooding of urban and poorly drainage areas will
be possible in the heaviest thunderstorms. Additionally, minor river
flooding along Fisheating Creek in Glades County continues.

Rip Currents: There is a moderate risk of rip currents at Palm Beach
county beaches due to a long period swell.

Waterspouts: A few waterspouts are possible over the local South
Florida waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to locally numerous showers and thunderstorms are expected
each day, primarily during the afternoon hours. Lightning, strong
gusty winds, and heavy rainfall causing localized flooding are the
primary hazards.

An elevated risk of rip currents for northern portions of the east
coast is possible due to a long period swell this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 24, 1:15 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Miami FL
115 PM EDT Fri Sep 24 2021

FLZ067-241800-
Inland Palm Beach County FL-
115 PM EDT Fri Sep 24 2021

...A strong thunderstorm will impact portions of north central Palm
Beach County through 200 PM EDT...

At 115 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southeast of Canal Point, moving south at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Wellington, Belle Glade, Pahokee, Canal Point, Lion Country Safari
Park, Fremd Village-Padgett Island, Belle Glade Camp, Loxahatchee
Groves and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2659 8069 2697 8064 2697 8061 2696 8061
      2696 8042 2666 8026
TIME...MOT...LOC 1715Z 338DEG 14KT 2681 8050

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Sep 24, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
401 PM EDT Fri Sep 24 2021

FLZ069-070-073-075-242045-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Inland Miami-Dade County FL-
401 PM EDT Fri Sep 24 2021

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 445 PM EDT...

At 401 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of Big Cypress National Preserve, or 13 miles northeast of
Chokoloskee. This storm was nearly stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Wilderness Waterway,
Loop Road Ee Center, Big Cypress National Preserve and Dade-Collier
Training Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2584 8139 2605 8115 2588 8076 2557 8114
TIME...MOT...LOC 2001Z 316DEG 3KT 2590 8116

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 10:04 PM EDTAreal Flood AdvisoryMFLCollier116 min
Sep 23, 10:16 PM EDTSpecial Weather StatementMFLGlades44 min
Sep 23, 10:45 PM EDTAreal Flood AdvisoryMFLGlades, Hendry2 hr
Sep 23, 11:17 PM EDTSpecial Weather StatementMFLGlades, Hendry58 min
Sep 24, 1:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Sep 24, 2:24 PM EDTAreal Flood AdvisoryMFLMiami-Dade89 min
Sep 24, 2:32 PM EDTAreal Flood AdvisoryMFLMiami-Dade57 min
Sep 24, 2:58 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Sep 24, 7:20 PM EDTAreal Flood AdvisoryMFLBroward115 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.